MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR - STYLUS TRANSNASAL; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

MEDTRONIC XOMED INC. XPS® BUR - STYLUS TRANSNASAL; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Model Number TN45RCD
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has not been returned for evaluation.A product analysis has not been performed.
 
Event or Problem Description
The customer reported the bur broke during use.There was no injury reported as a result of this event.No fragments of the blade were left inside the patient.
 
Additional Manufacturer Narrative
Additional information: patient information: age - (b)(6).Sex - (b)(6).Correction: date of event: (b)(6) 2017.The product analysis indicates one opened sample, part number tn45rcd, from lot number 0213692764 was received.Analysis results indicated that there was a residue consistent with biological contaminants on the device.The tip of the bur broke off at the shaft which would have resulted in the reported event.The portion that became detached measured 0.25¿ long.When viewed under magnification, the break is consistent with shear or bending stress.The plastic insert that is placed inside the distal end of the outer tube was worn which is consistent with excess pressure applied to the bur during use.There was no evidence of improper manufacturing.The information most likely indicates the break was the result of aggressive use.The device condition was out of specification as it relates to the complaint.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BUR - STYLUS TRANSNASAL
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7128482
Report Number1045254-2017-00465
Device Sequence Number1288197
Product Code ERL
UDI-Device Identifier00613994776266
UDI-Public00613994776266
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K081277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2019
Device Model NumberTN45RCD
Device Catalogue NumberTN45RCD
Device Lot Number0213692764
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2017
Supplement Date Received by Manufacturer01/03/2018
Initial Report FDA Received Date12/19/2017
Supplement Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR